Alert archive / Louisiana / Flash Flood Warnings in 2017

Flash Flood Warning 22, NWS Shreveport, LA

July 1, 2017Union County, Arkansas; Claiborne Parish, Lincoln Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jul 1, 2017, 4:41 PM CDT for Union County, Arkansas; Claiborne Parish, Lincoln Parish, Union Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2017, 4:41 PM CDT (21:41 UTC)
Expired
Jul 1, 2017, 7:45 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Union County, AR, Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

598 
WGUS54 KSHV 012141
FFWSHV
ARC139-LAC027-061-111-020045-
/O.NEW.KSHV.FF.W.0022.170701T2141Z-170702T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
441 PM CDT SAT JUL 1 2017

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Southeastern Union County in south central Arkansas...
  Union Parish in north central Louisiana...
  Northeastern Claiborne Parish in northwestern Louisiana...
  North central Lincoln Parish in north central Louisiana...

* Until 745 PM CDT

* At 440 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Huttig, Junction City, Farmerville, Bernice, Cooley, Marion,
  Lisbon, Felsenthal, Spearsville, Lillie, Spencer, Aurelle, Oakland,
  Haile, Taylorville, Linville, Summerfield, Bayou D Arbonne Lake,
  Corney Lake and Lockhart.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

LAT...LON 3274 9288 3306 9289 3305 9211 3303 9211
      3303 9209 3301 9207 3298 9208 3297 9207
      3297 9208 3292 9207 3287 9208 3284 9206
      3283 9207 3280 9205 3276 9206 3274 9205

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 4:30 PM CDT, 11 minutes earlier.

Area forecast discussion, Jul 1, 4:30 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
430 PM CDT Sat Jul 1 2017

.AVIATION...
MVFR and IFR flight categories will prevail in and near the large
band of showers and strong to severe thunderstorms spreading
Northeast across extreme Northeast Texas and Southwest and
South Central Arkansas and North Central Louisiana. In wake of the
band of storms an area of light to moderate rain along with
returning VFR flight conditions expected to return. For the
evening and parts of early Sunday morning VFR will give way to
MVFR and eventually IFR given the rain that fell over much of
East and Northeast Texas and across South Arkansas and North
Louisiana. Also returning Southerly low level flow will help
returning gulf moisture over the region late tonight. MVFR will be
returning near mid morning followed by VFR in the late morning to
early afternoon. Surface winds will be variable overnight
returning to South to Southwest 5-12 knots. /06/

&&

.PREV DISCUSSION... /issued 415 PM CDT Sat Jul 1 2017/

DISCUSSION...
Cold pool cluster of tstms organized btwn TYR and GGG and
accelerated ene into sw AR and extreme north LA. Airmass will be
worked over into the early eve behind these storms, yet models
strongly hinting at convective redevelopment. Will leave in 30
pops northern cwa this eve which does not include current activity
movg thru. Upper ridge will begin to build into the area on
Sunday, with frontal boundary just north of I-20 to begin lifting
nwd and will leave low pops in northern sections of area on
Sunday. Thereafter, pops to remain very low with upper ridge, with
northern fringe of area enhancements dependent on evolution of
ridge, as nw flow around topside may bring either diurnal
overnight mcs near the area, or possible aftn development. Aftn
temps to continue in lower to mid 90s, and may creep slightly
upward thru the 90s thru the 4th of July Holiday wknd, although
dewpoints in mid to upper 70s may lower just slightly. Nearly on
the fence with LWA issuance, especially being a holiday wknd, but
will give one more day for trends to set up after this current
temporary convective induced cooling. Towards mid week, this upper
ridge to begin to break down and southerly flow will deepen,
allowing for isold to sct convection areawide./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  94  75  95 /  30  10  10  10
MLU  75  95  74  96 /  20  20  10  10
DEQ  73  90  73  92 /  30  30  20  20
TXK  74  93  75  93 /  30  20  20  10
ELD  74  94  74  93 /  30  20  20  10
TYR  75  93  75  95 /  30  10   0  10
GGG  74  94  74  95 /  30  10   0  10
LFK  75  94  74  96 /  20  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

06/07
Hazardous weather outlook, Jul 1, 11:37 AM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1137 AM CDT Sat Jul 1 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021645-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1137 AM CDT Sat Jul 1 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A persistent area of showers and thunderstorms was slowly moving
eastward into northeast Texas late this morning. Elsewhere across
hte area, showers and thunderstorms are forecast to redevelop
later this afternoon, mainly along a nearly stationary boundary
located roughly near the interstate 20 corridor.  Although
organized severe weather is not expected, a damaging wind gust or
two cannot be ruled out entirely. Locally heavy rainfall may also
occur at a few locations.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Sunday another round of thunderstorms will be possible north of
Interstate 20 mostly during the day. However, no severe weather is
expected at this time. The first half of the work week is expected
to be dry, but scattered showers and thunderstorms are forecast to
return to the region for Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is not anticipated through
tonight.

07

In the hours before

Local storm report, Jul 1, 3:04 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SAT JUL 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     4 WNW TYLER             32.36N 95.36W
07/01/2017                   SMITH              TX   LAW ENFORCEMENT

            WIND DAMAGE 45 MPH AT 11316 HWY 64 ROOF
            LIFTED OFF TYLER COMMERCIAL KITCHENS.

&&

TW
Local storm report, Jul 1, 3:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT SAT JUL 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     1 NNW BENTON            32.71N 93.74W
07/01/2017  E60 MPH          BOSSIER            LA   TRAINED SPOTTER

            OBSERVED 60 MPH WIND GUST.

&&

TW
Local storm report, Jul 1, 3:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT SAT JUL 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     5 SSE NEW LONDON        32.21N 94.89W
07/01/2017                   RUSK               TX   911 CALL CENTER

            TREES DOWN ON HWY 323 BETWEEN NEW LONDON AND
            HENDERSON.

&&

TW
Special weather statement, Jul 1, 3:50 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
350 PM CDT SAT JUL 1 2017

ARZ073-LAZ005-006-012130-
Union AR-Lincoln LA-Union LA-
350 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...UNION
AND NORTHEASTERN LINCOLN PARISHES UNTIL 430 PM CDT...

At 349 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Farmerville, or 14 miles north of Claiborne, moving
northeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Huttig, Farmerville, Strong, Lapile, Dubach, Marion, Felsenthal, D
Arbonne, Loch Lomon, New London, Spencer, Aurelle, Oakland, Haile,
Linville, Bayou D Arbonne Lake, Rocky Branch, Cecil, Shiloh and
Litroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3260 9223 3270 9267 3326 9233 3328 9230
      3326 9229 3325 9223 3321 9223 3321 9218
      3316 9217 3316 9211 3310 9214 3303 9211
      3303 9209 3301 9207 3297 9208 3292 9207
      3287 9208 3284 9206 3276 9206 3274 9205
TIME...MOT...LOC 2049Z 223DEG 17KT 3275 9224

05
Special weather statement, Jul 1, 4:16 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
416 PM CDT SAT JUL 1 2017

ARZ060-061-072-012200-
Hempstead AR-Nevada AR-Columbia AR-
416 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...NEVADA AND NORTH
CENTRAL COLUMBIA COUNTIES UNTIL 500 PM CDT...

At 415 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Washington to near McNeil. Movement was
north at 60 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Magnolia, Hope, Prescott, Waldo, McNeil, Emmet, Blevins, Perrytown,
Rosston, Washington, Willisville, Bodcaw, Bluff City, McCaskill,
Ozan, Cale, Oakhaven, Waterloo, Falcon and Boughton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3395 9353 3396 9347 3396 9338 3390 9330
      3384 9329 3380 9318 3382 9314 3378 9310
      3341 9312 3328 9320 3342 9338 3344 9337
      3344 9341 3377 9382 3401 9380
TIME...MOT...LOC 2115Z 200DEG 51KT 3378 9377 3338 9322

05
Local storm report, Jul 1, 4:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT SAT JUL 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     5 SW JEFFERSON          32.72N 94.42W
07/01/2017                   MARION             TX   LAW ENFORCEMENT

            TREES DOWN AREA WIDE ON 2208 FM IN MARION.

&&

TW

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:58 PM CDTSpecial Weather StatementSHVHoward47 min
Jul 1, 1:53 AM CDTSpecial Weather StatementSHVMiller67 min
Jul 1, 3:02 AM CDTSpecial Weather StatementSHVColumbia, Lafayette, Miller58 min
Jul 1, 4:03 AM CDTSpecial Weather StatementSHVColumbia, Union57 min
Jul 1, 5:03 AM CDTSpecial Weather StatementSHVColumbia, Union57 min
Jul 1, 2:35 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller55 min
Jul 1, 2:42 PM CDTSevere Thunderstorm WarningSHVLafayette48 min
Jul 1, 3:26 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller, Nevada, Union64 min
Jul 1, 3:37 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more68 min
Jul 1, 4:04 PM CDTAreal Flood AdvisorySHVLittle River, Miller3 hr
Jul 1, 4:11 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada, Union64 min
Jul 1, 4:16 PM CDTSpecial Weather StatementSHVHempstead, Nevada44 min
Jul 1, 4:32 PM CDTAreal Flood AdvisorySHVUnion3 hr
Jul 1, 5:12 PM CDTSevere Thunderstorm WarningSHVUnion18 min
Jul 1, 2:23 PM CDTSevere Thunderstorm WarningSHVCaddo44 min
Jul 1, 3:50 PM CDTSpecial Weather StatementSHVUnion40 min
Jul 1, 5:02 PM CDTFlash Flood WarningSHVOuachita, Union3 hr

Nearby

Flash Flood Warnings in Louisiana, 2017Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.